MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-024
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported visible smoke coming from the id now instrument on (b)(6) 2025.The customer indicated that the instrument had not been powered on in a long time and that when it was powered on, the customer reported seeing smoke from the back of the id now instrument and that it smelled like a burnt wire.There was no evidence of visible spark or fire.There was no patient involved.The customer confirmed there was no injury or harm associated with the smoke.
 
Additional Manufacturer Narrative
The remainder of the investigation is in progress.A supplemental report will be provided pending completion, or upon receipt of new information.
 
Additional Manufacturer Narrative
Additional information: d9 - device available for evaluation and date returned to mfg.The remainder of the investigation is in progress.A supplemental report will be provided pending completion, or upon receipt of new information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional/updated information: b5 (id now instrument was not powering on).Testing was performed at abbott diagnostics scarborough, inc.The instrument was inspected and customers reported issue for visible smoke was not replicated.The instrument was attempted to be powered on and observed relay click and led flashes 3 times.Instrument does not power up.Disassembled instrument to look for corrosion, loose connections or burnt out components.No burnt odor or smoking was observed.There was no physical issues found on boards and connections are all seated firmly.Log files were reviewed that cover manufacture through 24apr2024.There is no evidence to support power failure or burning odor in recorded logs.A definitive assignable cause cannot be determined from physical investigation or log file review.The incident rates (complaints per million (cpm)) for smoking, device emits odor and failure to power on when compared to established thresholds, indicates the instrument is performing as expected.The release documentation for instrument pn: nat-024 and instrument serial number (b)(6) was reviewed and the instrument met all release criteria.Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue of visible smoke, a definitive root cause could not be determined from the investigation.
 
Event or Problem Description
The customer reported visible smoke coming from the id now instrument on 13jan2025.The customer indicated that the instrument had not been powered on in a long time and was not powering on, the customer reported seeing smoke from the back of the id now instrument and that it smelled like a burnt wire.There was no evidence of visible spark or fire.There was no patient involved.The customer confirmed there was no injury or harm associated with the smoke.
 
Additional Manufacturer Narrative
Correction - investigation conclusion: the release documentation for instrument pn: nat-024 and instrument serial number (b)(6) was reviewed, and the instrument met all release criteria.Testing was performed at abbott diagnostics scarborough, inc.The instrument was inspected and customer¿s reported issue for visible smoke was not replicated.The instrument was attempted to be powered on and observed relay clicks and led flashes 3 times.Instrument does not power up.Disassembled instrument to look for corrosion, loose connections or burnt-out components.No burnt odor or smoking was observed.There were no physical issues found on boards and connections are all seated firmly.Log files were reviewed.There is no evidence to support power failure or burning odor in recorded logs.A definitive assignable cause cannot be determined from physical investigation or log file review.The incident rate for smoking and device emits odor when compared to established thresholds, indicate the instrument is performing as expected as there were 20 complaints in the prior 12 months for this failure mode.Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue of visible smoke; a definitive root cause could not be determined from the investigation.
 
Event or Problem Description
The customer reported visible smoke coming from the id now instrument on (b)(6)2025.The customer indicated that the instrument had not been powered on in a long time and was not powering on, the customer reported seeing smoke from the back of the id now instrument and that it smelled like a burnt wire.There was no evidence of visible spark or fire.There was no patient involved.The customer confirmed there was no injury or harm associated with the smoke.

Brand Name
ID NOW INSTRUMENT US
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key21209533
Report Number1221359-2025-00021
Device Sequence Number3851796
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public(01)00811877010593
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT-024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer01/24/2025
03/13/2025
12/05/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date02/03/2025
03/17/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown